Non literal tranducers and some problems of normality
Journal de Théorie des Nombres de Bordeaux, Volume 5 (1993) no. 2, pp. 303-321.

A new proof of Maxfield’s theorem is given, using automata and results from Symbolic Dynamics. These techniques permit to prove that points that are near normality to base p k (resp. p) are also near normality to base p (resp. p k ), and to study genericity preservation for non Lebesgue measures when going from one base to the other. Finally, similar results are proved to bases the golden mean and its square.

@article{JTNB_1993__5_2_303_0,
     author = {Fran\c{c}ois Blanchard},
     title = {Non literal tranducers and some problems of normality},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {303--321},
     publisher = {Universit\'e Bordeaux I},
     volume = {5},
     number = {2},
     year = {1993},
     doi = {10.5802/jtnb.95},
     zbl = {0817.11037},
     mrnumber = {1265907},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.95/}
}
TY  - JOUR
TI  - Non literal tranducers and some problems of normality
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 1993
DA  - 1993///
SP  - 303
EP  - 321
VL  - 5
IS  - 2
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.95/
UR  - https://zbmath.org/?q=an%3A0817.11037
UR  - https://www.ams.org/mathscinet-getitem?mr=1265907
UR  - https://doi.org/10.5802/jtnb.95
DO  - 10.5802/jtnb.95
LA  - en
ID  - JTNB_1993__5_2_303_0
ER  - 
%0 Journal Article
%T Non literal tranducers and some problems of normality
%J Journal de Théorie des Nombres de Bordeaux
%D 1993
%P 303-321
%V 5
%N 2
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.95
%R 10.5802/jtnb.95
%G en
%F JTNB_1993__5_2_303_0
François Blanchard. Non literal tranducers and some problems of normality. Journal de Théorie des Nombres de Bordeaux, Volume 5 (1993) no. 2, pp. 303-321. doi : 10.5802/jtnb.95. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.95/

[A] L.M. Abramov, The entropy of a derived automorphism, Amer. Math. Soc. Transl. 49 (1965), 162-166. | Zbl: 0185.21804

[BP] J. Berstel, D. Perrin, Theory of codes, London, Academic Press, 1985. | MR: 797069 | Zbl: 0587.68066

[Be] A. Bertrand-Mathis, Développements en base θ et répartition modulo 1 de la suite (xθn), Bull. Soc. math. Fr. 114 (1986), 271-324. | Numdam | Zbl: 0628.58024

[BIP] F. Blanchard, D. Perrin, Relèvements d'une mesure ergodique par un codage, Z. Wahrsheinlichkeist. v. Gebiete 54 (1980), 303-311. | MR: 602513 | Zbl: 0441.60004

[BIDT] F. Blanchard, J.-M. Dumont, A. Thomas, Generic sequences, transducers and multiplication of normal numbers, Israel J. Math. 80 (1992), 257-287. | MR: 1202572 | Zbl: 0776.11040

[BrL] A. Broglio, P. Liardet, Predictions with automata, Symbolic Dynamics and its Applications, AMS, providence, RI, P. Walters ed., Contemporary Math 135, 1992. | MR: 1185084 | Zbl: 0777.11028

[C] J.W.S. Cassels, On a paper of Niven and Zuckerman, Pacific J. Math. 3 (1953), 555-557. | MR: 51271 | Zbl: 0047.04402

[D] J.-M. Dumont, Private communication.

[F1] C. Frougny, Representations of numbers and finite automata, Math. Systems Theory 25 (1992), 37-60. | MR: 1139094 | Zbl: 0776.11005

[F2] C. Frougny, How to write integers in non-integer base, Lecture Notes in Computer Science (Proceedings of Latin '92) 583, 154-164. | MR: 1253354

[F3] C. Frougny, B. Solomyak, Finite Beta-expansions, Ergod. Th. & Dynam. Syst. 12 (1992), 713-723. | MR: 1200339 | Zbl: 0814.68065

[K] T. Kamae, Subsequences of normal sequences, Israel J. Math. 16 (1973), 121-149. | MR: 338321 | Zbl: 0272.28012

[M] J.E. Maxfield, Normal k-tuples, Pacif. J. Math. 3 (1953), 189-196. | MR: 53978 | Zbl: 0050.27503

[PS] K. Petersen, L. Shapiro, Induced flows, Trans. Amer. Math. Soc. 177 (1973), 375-390. | MR: 322839 | Zbl: 0229.54036

Cited by Sources: